U.S. doctors online nowAsk doctors free
Norge
A 18-year-old female asked:

I had severe depression and now i'm taking medication and feel better but i feel sedated and i'd rather feel sad than feel just safe what can i do?

2 doctor answers5 doctors weighed in
Dr. William Goldie
Pediatric Neurology 50 years experience
Treat yourself: Any medication can have benefit and side effect. The balance must be clean and definite in the benefit side significantly outweighing side effect, or the medication should not be used. Get a grip on yourself and deal with life as an challenge to conquer. Life sucks - and then we die. In the meantime, do the best with what you have been given!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Pamela Pappas
Psychiatry 44 years experience
The "life sucks" philosophy may both express from and also perpetuate depressive states. There can be much more meaning and fulfillment in living than this.
Oct 25, 2012
Dr. William Goldie
Pediatric Neurology 50 years experience
Provided original answer
We all strive for "meaning". But meaning is an outcome,not a motivation. Life is an obstacle we confront. We must react either as a challenge to overcome or an excuse for depression.
Oct 25, 2012
Dr. Pamela Pappas
Psychiatry 44 years experience
Symptom management: Talk to your prescribing physician about how you feel. Antidepressants can help manage symptoms, but they cannot fix ongoing situations or conflicts beneath. It could be that your medication needs adjusting, but you also need to be working with a therapist to address your feelings. Life does bring pain sometimes, but we can also find fulfilling ways to share our gifts and love with others.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.